On a theorem of Avez
- Publication Type:
- Journal Article
- Journal of Group Theory, 2019, 22 (3), pp. 383 - 395
- Issue Date:
© de Gruyter 2019. For each symmetric, aperiodic probability measure on a finitely generated group G, we define a subset A consisting of group elements g for which the limit of the ratio n.g/=n.e/ tends to 1. We prove that A is a subgroup, is amenable, contains every finite normal subgroup, and G D A if and only if G is amenable. For non-amenable groups we show that A is not always a normal subgroup and can depend on the measure. We formulate some conjectures relating A to the amenable radical.
Please use this identifier to cite or link to this item: